Texas, 2004Funnel Cloud in Texas, August 30, 2004
August 30, 2004 · NWS BRO · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Aug 30, 1:30 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 30, 1:30 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
230 PM CDT MON AUG 30 2004
.SHORT TERM...FRONTAL BOUNDARY HAS STALLED OVER CENTRAL TEXAS THIS
MORNING AND IS CAUSING SOME SHOWERS AND THUNDERSTORMS. BRO SOUNDING
THIS MORNING SHOWED A PWAT OF 2.21 AND A K-INDEX OF 37. BOUNDARY
LAYER RHS ARE AT OR ABOVE 70 PERCENT FOR THE NEXT FEW DAYS. WILL
CONTINUE TO HAVE SCATTERED TO NUMEROUS SHOWERS OR THUNDERSTORMS
THROUGH THE MIDDLE OF THE WEEK. TEMPERATURES WILL BE NEAR NORMAL TO
SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR DUE MOSTLY TO THE CLOUD
COVER. WINDS WILL BE LIGHT OUT OF THE SOUTHEAST FOR THE NEXT FEW
DAYS.
&&
.LONG TERM...THE FRONT WILL WASH OUT BY THE MIDDLE OF THE WEEK
BECAUSE MIDLEVEL WINDS BECOMING MORE NORTHERLY BRINGING IN A DRIER
AIRMASS. THIS SHOULD CAP OFF MOST BUT NOT ALL CONVECTIVE ACTIVITY
FOR THE REST OF THE WEEK. TEMPERATURES LATE NEXT WEEK WILL BE NEAR
NORMAL TO SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR DUE TO THE
LACK OF CLOUDINESS. SURFACE WINDS WILL CONTINUE TO BE LIGHT OUT OF
THE EAST TO SOUTHEAST THROUGH THE WEEKEND.
&&
.MARINE...MSAS SURFACE ANALYSIS INDICATED LIGHT NORTHEAST WINDS
ACROSS THE OFFSHORE WATERS THIS AFTERNOON WITH LIGHT AND VARIABLE
WINDS ACROSS THE BAY WATERS. SEAS WERE NEAR 1 FOOT WITH NORTHEAST
WINDS NEAR 4 KNOTS AT BUOY020. WINDS WILL REMAIN LIGHT AND VARIABLE
TONIGHT WITH HIGH PRESSURE OVER SOUTHERN MISSOURI/NORTHERN ARKANSAS
AND A SURFACE TROUGH OVER THE NORTH GULF OF MEXICO. 12Z ETA80 MODEL
RUN PROGS LIGHT NORTHEAST WINDS ACROSS THE COASTAL WATERS TUESDAY
WITH A TROUGH OF LOW PRESSURE ACROSS THE NORTHWEST GULF. A LIGHT
NORTHEAST WIND EXPECTED TO CONTINUE WEDNESDAY WITH HIGH PRESSURE
OVER THE OHIO RIVER VALLEY EXTENDING INTO TX. LIGHT AND VARIABLE
WINDS WILL PREVAIL OVER THE WESTERN GULF OF MEXICO THROUGH SATURDAY
WITH A WEAK PRESSURE GRADIENT ACROSS THE LOWER TX COAST.
&&
.AVIATION...RADAR IMAGES INDICATE SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS NORTHERN PORTIONS OF THE CWA THIS AFTERNOON AS
AN OUTFLOW BOUNDARY APPEARS TO BE INTERACTING WITH THE SEABREEZE
FRONT AS IT MOVES INLAND. KHRL REPORTED CEILINGS NEAR 4000FT.
SHOWERS IN THE VICINITY OF LOCAL AERODROMES WILL CONTINUE TO REDUCE
CEILINGS AND VISIBILITIES. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL
THROUGH TONIGHT WITH MVFR CONDITIONS DEVELOPING TOWARDS MORNING WITH
CEILINGS NEAR 3000FT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 77 88 77 88 77/ 30 40 30 40 10
BROWNSVILLE 75 92 75 91 75/ 30 50 20 30 10
HARLINGEN 76 92 76 92 76/ 30 50 20 30 10
MCALLEN 74 94 74 92 74/ 40 50 30 40 20
RIO GRANDE CITY 72 96 72 96 72/ 40 50 30 40 20
SOUTH PADRE ISLAND 79 87 79 87 79/ 30 40 30 40 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPTIC...65
MESO/AVIATION/MARINE...61
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Aug 30, 3:20 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 PM CDT MON AUG 30 2004
TXZ248>257-311100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
420 PM CDT MON AUG 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE
TONIGHT. SOME OF THE THUNDERSTORMS MAY BE STRONG OR EVEN SEVERE.
THE MAIN THREATS WILL BE HEAVY RAINFALL WITH LOCAL FLOODING
POSSIBLE...DANGEROUS CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY
WINDS. SMALL HAIL THE SIZE OF PEAS IS ALSO POSSIBLE...AND FUNNEL
CLOUDS MAY BE NOTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
REMAIN IN THE FORECAST THROUGH MIDWEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT. EMERGENCY MANAGERS SHOULD
REMAIN AWARE OF LOCAL WEATHER CONDITIONS.
In the hours before
Special weather statement, Aug 30, 10:18 AM CST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1118 AM CDT MON AUG 30 2004
TXZ257-301700-
COASTAL CAMERON-
1118 AM CDT MON AUG 30 2004
...ISOLATED THUNDERSTORMS ALONG THE COASTAL SECTIONS OF CAMERON
COUNTY PRODUCING TROPICAL FUNNEL CLOUDS...
SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING ALONG THE COASTAL
SECTIONS OF CAMERON COUNTY LATE THIS MORNING. REPORTS OF FUNNEL
CLOUDS DEVELOPING NEAR BAHIA GRANDE NEAR STATE HIGHWAY 48 SOUTHWEST
OF PORT ISABEL. WITH LIGHT WINDS AND MOIST TROPICAL
CONDITIONS...TROPICAL FUNNELS ARE POSSIBLE...WHICH MAY BRIEFLY TOUCH
DOWN. AS THE SEABREEZE FRONT ALONG THE LOWER TEXAS COAST MOVES INLAND
EARLY THIS AFTERNOON...THESE TROPICAL FUNNELS WILL LIKELY DISSIPATE.
ANY FUNNELS WHICH DO DEVELOP WILL NOT LAST VERY LONG. IF A FUNNEL
CLOUD IS SPOTTED...SEEK SAFETY IN A SECURE BUILDING AWAY FROM
WINDOWS.
STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO OR
YOUR LOCAL CABLE OUTLET...FOR THE LATEST WEATHER INFORMATION.
CASTILLO
Funnel Cloud, Hidalgo
- When
- August 30, 3:25 PM CST to 3:31 PM CST
- Where
- Hidalgo County, Mc Allen
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.397, -98.181 (the zone’s center; the record gives no point)
Department of Public Safety in McAllen reported a funnel cloud just west of McAllen International Airport. The sighting was verified by the McAllen Police Department and local media. It was not observed to touch the ground.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Virginia, August 30, 20048 deaths · $29 million · 14 events
- Flash Flood in New York, August 30, 2004$20 million · 1 event
- Flash Flood in New York, August 30, 2004$4.0 million · 1 event
- Flash Flood in New York, August 30, 2004$2.0 million · 1 event
- Flash Flood in New York, August 30, 2004$2.0 million · 1 event
- Flash Flood in New York, August 30 to 31, 2004$1.0 million · 1 event
- Flash Flood in New York, August 30, 2004$500,000 · 1 event
- Hail in Texas, August 30, 2004$365,000 · 1.75 in hail · 7 events
- Flash Flood in New York, August 30, 2004$280,000 · 1 event
- Tornadoes in Virginia, August 30, 2004$110,000 · F0 · 16 events
- Flooding in Vermont, August 30, 2004$70,000 · 2 events
- Flooding in Vermont, August 30, 2004$50,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417979.